MAUDE Adverse Event Report: COVIDIEN UVC TRAY/5.0 FR PU; CATHETER, UMBILICAL ARTERY

COVIDIEN UVC TRAY/5.0 FR PU; CATHETER, UMBILICAL ARTERY
Model Number 8888160432
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported a uvc fragment was incidentally identified in the nicu patient¿s aorta on imaging.The rn removed the catheter and noted it was not intact.The markings indicated there was 15cm missing.The uvc was inserted at another hospital.Additional information received stated, per staff interview, the standard process to remove a uvc is to clip the suture and then pull gently and slowly on the catheter for removal.The rn didn't notice anything unusual about removing the catheter following this process.The patient was transferred to an out of network facility and the retained arterial catheter was removed by the ir team.There were no identified complications caused by the retained arterial catheter.

Brand Name
UVC TRAY/5.0 FR PU
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key12191994
Report Number3009211636-2021-00759
Device Sequence Number14509926
Product Code FOS
UDI-Device Identifier10884527005161
UDI-Public10884527005161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2023
Device Model Number8888160432
Device Catalogue Number8888160432
Device Lot Number2102200111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;